Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 702, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2016, 11:41 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:41 PM CDT (04:41 UTC)
- Expired
- Aug 8, 2016, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 45 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WUUS54 KOUN 080441
SVROUN
OKC053-071-080530-
/O.NEW.KOUN.SV.W.0702.160808T0441Z-160808T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA...
GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MEDFORD...MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...LAMONT...BRAMAN...DEER CREEK...RENFROW...
JEFFERSON...NARDIN AND BLACKWELL LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 229 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM MAY OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3660 9754 3661 9794 3700 9781 3700 9729
TIME...MOT...LOC 0440Z 228DEG 30KT 3684 9764
HAIL...<.75IN
WIND...70MPH
$$
031 follow-up statement
032
WWUS54 KOUN 080526
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT MON AUG 8 2016
OKC053-071-080536-
/O.EXP.KOUN.SV.W.0702.000000T0000Z-160808T0530Z/
KAY OK-GRANT OK-
1226 AM CDT MON AUG 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KAY AND GRANT
COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3660 9754 3661 9794 3700 9781 3700 9729
TIME...MOT...LOC 0523Z 228DEG 30KT 3684 9764
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:51 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 7, 10:51 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1051 PM CDT SUN AUG 7 2016
.DISCUSSION...
Aviation discussion for the 06 UTC TAFs is below.
&&
.AVIATION...
For the most part, VFR conditions are expected to continue.
Plan to add VCTS/TSRA mention at most sites except KSPS, KWWR, and
KGAG before 09 UTC. Brief MVFR or lower conditions and variable
gusty winds are possible at all sites with VCTS/TSRA. Chances of
TSRA after 09 UTC are too low to mention.
Areas of MVFR or lower conditions with BR are possible across
western and northern Oklahoma near KPNC, KWWR, and KGAG 08-18
UTC. Do not plan on mentioning due to low confidence of
occurrence.
MBS
&&
.PREV DISCUSSION... /issued 952 PM CDT SUN AUG 7 2016/
UPDATE...
Increased PoPs and adjusted temperatures/dewpoints. Please see
the discussion below.
DISCUSSION...
Deep, moist convection continues across northwest OK this evening
along a stationary boundary on the northern flank of a surface
low. Wind damage was reported earlier with the storm near Okeene
and the potential for wet microbursts will probably continue for
the next hour or so. Expect storm coverage to spread slowly
eastward with as the LLJ intensifies across north central OK. The
resultant cold pool could result in some isolated development as
far south as the OKC metro before sunrise. As such, increased PoPs
to categorical before 06Z where convection is ongoing and slowly
decreased/shifted them eastward through the overnight hours. Also
adjusted temperatures and dewpoints based on current trends due to
convection. Al updated products have been sent.
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
041>043-046>048-050>052.
TX...None.
&&
03/17/17Hazardous weather outlook, Aug 7, 10:06 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1006 PM CDT SUN AUG 7 2016 OKZ004>048-050>052-TXZ083>090-090315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1006 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A MARGINAL RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT. THE MARGINAL RISK COVERS THE NORTHERN HALF OF OKLAHOMA MAINLY NORTH OF THE I-40 CORRIDOR TO THE KANSAS BORDER. SCATTERED THUNDERSTORMS WILL CONTINUE A LONG A STATIONARY BOUNDARY ACROSS NORTH CENTRAL OK THROUGH THE EARLY MORNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BEFORE 100 AM. THE MAIN THREAT WITH THE STRONGEST STORMS WILL BE WIND GUSTS UP TO 60 MPH AND VERY HEAVY RAINFALL PERHAPS RESULTING IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FOR AT LEAST PART OF THE AREA THROUGH THE UPCOMING WEEK. THE HIGHEST CHANCES WILL BE MONDAY THEN AGAIN FRIDAY INTO SATURDAY. THE RISK FOR SEVERE WEATHER IS LOW. .HEAT... THE HOT CONDITIONS WILL CONTINUE THIS WEEK WITH TRIPLE DIGIT HEAT INDICES. A FEW LOCATIONS WILL EXPERIENCE HEAT INDICES ABOVE 105 DEGREES ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE HIGHEST HEAT INDICIES ARE EXPECTED ACROSS CENTRAL AND SOUTHEASTERN OKLAHOMA MONDAY AFTERNOON, WHERE A HEAT ADVISORY REMAINS IN EFFECT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 7, 9:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT SUN AUG 7 2016
OKZ005-080400-
WOODS OK-
956 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODS COUNTY UNTIL 1100
PM CDT...
AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WAYNOKA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WAYNOKA...DACOMA...AVARD AND HOPETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3687 9893 3674 9854 3660 9854 3659 9853
3655 9853 3641 9867 3642 9870 3645 9873
3645 9876 3649 9883 3651 9884 3651 9896
TIME...MOT...LOC 0254Z 214DEG 14KT 3653 9885
03Local storm report, Aug 7, 10:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 7 W WATONGA 35.85N 98.54W
08/07/2016 M59 MPH BLAINE OK MESONET
59 MPH GUST MEASURED BY OKLAHOMA MESONET
&&
MBSLocal storm report, Aug 7, 10:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 7 W WATONGA 35.85N 98.54W
08/07/2016 M73 MPH BLAINE OK MESONET
73 MPH WIND GUST MEASURED BY OKLAHOMA MESONET
&&
MBSSpecial weather statement, Aug 7, 11:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT SUN AUG 7 2016
OKZ005-006-080430-
ALFALFA OK-WOODS OK-
1100 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALFALFA AND NORTHEASTERN
WOODS COUNTIES UNTIL 1130 PM CDT...
AT 1058 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF AETNA TO NEAR CAPRON TO 5 MILES WEST OF
INGERSOLL TO NEAR LAMBERT...MOVING NORTH AT 15 MPH. WIND GUSTS OVER
50 MPH MAY ARRIVE BEFORE ANY PRECIPITATION.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...BURLINGTON...AMORITA...BYRON...LAMBERT...CAPRON...INGERSOLL AND
DRIFTWOOD.
LAT...LON 3700 9822 3665 9825 3657 9840 3685 9853
3693 9894 3700 9894
TIME...MOT...LOC 0358Z 199DEG 15KT 3696 9889 3690 9859 3681 9849 3668
9843
03Special weather statement, Aug 7, 11:16 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT SUN AUG 7 2016
OKZ012-013-018-019-080515-
NOBLE OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-
1116 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE...WESTERN
LOGAN...KINGFISHER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 1215 AM
CDT...
AT 1113 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR DOUGLAS TO 4 MILES EAST OF HENNESSEY TO 3 MILES SOUTHEAST OF
DOVER TO 9 MILES SOUTH OF LOYAL...MOVING NORTHEAST AT 10 MPH. WIND GUSTS
OVER 50 MPH MAY OCCUR WITH THESE STORMS BEFORE ANY PRECIPITATION ARRIVES.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
BRIEF...HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
LOCATIONS IMPACTED INCLUDE...
KINGFISHER...HENNESSEY...CRESCENT...OKARCHE...CASHION...COVINGTON...DOVER...
MARSHALL...CIMARRON CITY...ORLANDO...FAIRMONT...DOUGLAS...LOVELL...LUCIEN...
OMEGA AND HAYWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3640 9735 3616 9737 3606 9746 3573 9767
3572 9804 3573 9820 3592 9820 3609 9790
3641 9770
TIME...MOT...LOC 0413Z 243DEG 6KT 3623 9763 3610 9781 3596 9786 3583
9813
03Special weather statement, Aug 7, 11:19 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1119 PM CDT SUN AUG 7 2016
OKZ006-007-080500-
GRANT OK-ALFALFA OK-
1119 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHEASTERN ALFALFA
COUNTIES UNTIL MIDNIGHT CDT...
AT 1115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MEDFORD...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3660 9764 3660 9810 3685 9826 3700 9821
3700 9746
TIME...MOT...LOC 0415Z 211DEG 12KT 3685 9782
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:34 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Aug 7, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 47 min |
| Aug 7, 8:29 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 61 min |
| Aug 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| Aug 7, 9:06 PM CDT | Special Weather Statement | OUN | Blaine | 54 min |
| Aug 7, 9:11 PM CDT | Special Weather Statement | OUN | Major | 64 min |
| Aug 7, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 40 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | OUN | Woods | 66 min |
| Aug 7, 9:56 PM CDT | Special Weather Statement | OUN | Woods | 64 min |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 7, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 56 min |
| Aug 7, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 54 min |
| Aug 7, 10:28 PM CDT | Areal Flood Advisory | OUN | Blaine, Major | 3 hr |
| Aug 7, 10:33 PM CDT | Areal Flood Advisory | OUN | Major, Woods, Woodward | 3 hr |
| Aug 7, 11:00 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Aug 7, 11:16 PM CDT | Special Weather Statement | OUN | Kingfisher | 59 min |
| Aug 7, 11:19 PM CDT | Special Weather Statement | OUN | Grant | 41 min |
| Aug 8, 1:08 PM CDT | Special Weather Statement | OUN | Tillman | 37 min |
| Aug 8, 2:09 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| Aug 8, 2:19 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Aug 8, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 56 min |
| Aug 8, 2:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Aug 8, 3:01 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Aug 8, 3:11 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Aug 8, 3:20 PM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 8, 3:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 8, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 28 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| Aug 8, 3:39 PM CDT | Special Weather Statement | OUN | Coal | 36 min |
| Aug 8, 3:42 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 48 min |
| Aug 8, 3:46 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Aug 8, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 21 min |
| Aug 8, 3:57 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 32 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | OUN | Coal | 32 min |
| Aug 8, 4:17 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 4:27 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OUN | Love | 34 min |
| Aug 8, 5:12 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 8, 5:44 PM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| Aug 8, 5:54 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Aug 8, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Love | 26 min |
| Aug 8, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.